MAUDE Adverse Event Report: STRYKER GMBH IMPACTOR ASSEMBLY OMEGA 3; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH IMPACTOR ASSEMBLY OMEGA 3; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 704001
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
As reported: "omega 3 plate impactor failed during impaction of plate.It has failed by way of breakage just below holes of the plastic section above where it screws into the metal impactor, this was during its use to seat the plate on the bone.".
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the device was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: the received impactor was found to be broken around the junction where metallic handle connects with the impactor head.The device has been subjected to quite a high non-axial impaction as a result of which the impactor head got separated around the junction.The breakage indicates towards a sudden breakage without any debris.The fracture surface shows deformation and waves indicating towards high impact force.Note that this is a device which gets subjected to consistent impact forces due to which the device has finally given up.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on the above investigation, the root cause of the failure is user related.The manner of breakage and fracture pattern indicates towards application of high impact forces.The device is meant for only gentle hammering.The op-tech clearly warns the user that: ¿note: use gentle hammering only ¿ otherwise the impactor may be destroyed.¿ if any further information is provided, the complaint report will be updated.
 
Event or Problem Description

Brand Name
IMPACTOR ASSEMBLY OMEGA 3
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
MDR Report Key11608918
Report Number0008031020-2021-00119
Device Sequence Number3291345
Product Code LXH
UDI-Device Identifier04546540113078
UDI-Public04546540113078
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number704001
Device Catalogue Number704001
Device Lot Number16278G
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2021
Initial Date Received by Manufacturer 03/08/2021
Supplement Date Received by Manufacturer05/03/2021
Initial Report FDA Received Date04/02/2021
Supplement Report FDA Received Date05/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1